Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 9, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 11, 2006, 3:11 PM CST for 20 counties in Kansas. It took effect at Mar 12, 2006, 2:45 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2006, 3:11 PM CST (21:11 UTC)
- In effect from
- Mar 12, 2006, 2:45 AM CST
- Expired
- Mar 12, 2006, 7:57 PM CST
- In force
- 17 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3220 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -179 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 112111 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 311 PM CST SAT MAR 11 2006 KSZ032-033-047>051-067-068-082-083-091-092-120515- /O.NEW.KICT.WI.Y.0009.060312T1800Z-060313T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 311 PM CST SAT MAR 11 2006 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST SUNDAY. STRONG SOUTHWESTERLY WINDS ARE EXPECTED SUNDAY AFTERNOON ALONG AND TO THE WEST OF INTERSTATE 135. SUSTAINED SOUTHWESTERLY WINDS OF 30 MPH WITH GUSTS OF UP TO 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BOWMAN
4 follow-up statements
000 WWUS73 KICT 120845 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 245 AM CST SUN MAR 12 2006 KSZ052-053-069-070-093-094-098-121645- /O.EXA.KICT.WI.Y.0009.060312T1800Z-060313T0000Z/ MARION-CHASE-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 245 AM CST SUN MAR 12 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH ARE EXPECTED FROM NOON UNTIL 6 PM THIS AFTERNOON. THE STRONG WINDS WILL SLOWLY DIMINISH EARLY THIS EVENING...BELOW ADVISORY CRITERIA. THE STRONG WINDS THIS AFTERNOON WILL AID IN PRODUCING EXTREME WILDFIRE DANGER ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047>051-067-068-082-083-091-092-121645- /O.CON.KICT.WI.Y.0009.060312T1800Z-060313T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 245 AM CST SUN MAR 12 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH ARE EXPECTED FROM NOON UNTIL 6 PM THIS AFTERNOON. THE STRONG WINDS WILL SLOWLY DIMINISH EARLY THIS EVENING...BELOW ADVISORY CRITERIA. THE STRONG WINDS THIS AFTERNOON WILL AID IN PRODUCING EXTREME WILDFIRE DANGER ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CARUSO
000 WWUS73 KICT 121823 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1223 PM CST SUN MAR 12 2006 KSZ032-033-047>053-067>070-082-083-091>094-098-130000- /O.CON.KICT.WI.Y.0009.000000T0000Z-060313T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 1223 PM CST SUN MAR 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH ARE EXPECTED FROM NOON UNTIL 6 PM THIS AFTERNOON. THE STRONG WINDS WILL SLOWLY DIMINISH EARLY THIS EVENING...BELOW ADVISORY CRITERIA. THE STRONG WINDS THIS AFTERNOON WILL AID IN PRODUCING EXTREME WILDFIRE DANGER ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KICT 122359 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 559 PM CST SUN MAR 12 2006 KSZ049-051>053-068-069-083-092-093-130100- /O.CAN.KICT.WI.Y.0009.000000T0000Z-060313T0000Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-SEDGWICK-SUMNER- COWLEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY 559 PM CST SUN MAR 12 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN GUSTY THROUGH THE EVENING...BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$ KSZ032-033-047-048-050-067-070-082-091-094-098-130200- /O.EXT.KICT.WI.Y.0009.000000T0000Z-060313T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-GREENWOOD-KINGMAN- HARPER-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...EUREKA...KINGMAN...ANTHONY... HARPER...HOWARD...SEDAN 559 PM CST SUN MAR 12 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH MID EVENING...MAINLY WEST OF INTERSTATE 135. WINDS WILL DROP BELOW ADVISORY CRITERIA BY 8 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ADK
000 WWUS73 KICT 130157 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 757 PM CST SUN MAR 12 2006 KSZ032-033-047-048-050-067-070-082-091-094-098-130300- /O.CAN.KICT.WI.Y.0009.000000T0000Z-060313T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-GREENWOOD-KINGMAN- HARPER-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...EUREKA...KINGMAN...ANTHONY... HARPER...HOWARD...SEDAN 757 PM CST SUN MAR 12 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. GUSTY WEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING HOURS. HOWEVER...MOST LOCATIONS WILL REMAIN UNDER ADVISORY CRITERIA. $$ ADK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 11, 2:47 PM CST, 24 minutes earlier.
Area forecast discussion, Mar 11, 2:47 PM CST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 247 PM CST SAT MAR 11 2006 .DISCUSSION... FORECAST CHALLENGES FOR THIS PACKAGE DEAL WITH THUNDERSTORM CHANCES IN FAR SOUTHEAST KANSAS AND STRONG WINDS IN CENTRAL/ SOUTH CENTRAL KANSAS TOMORROW AFTERNOON. TONIGHT THROUGH SUNDAY EVENING: KEPT SLIGHT CHANCE POPS FOR THUNDERSTORMS IN SOUTHEAST KANSAS THIS PERIOD. TONIGHT AND EARLY TOMORROW MORNING DECENT ISENTROPIC LIFT EXISTS OVER THAT REGION... IN THE 300K LAYER... WITH A BIT OF INSTABILITY AND A GOOD AMOUNT OF CIN. MOISTURE TRANSPORT COMES AND GOES THROUGH 12Z SUNDAY WITH ONE BATCH MOVING OFF TO THE EAST BY 06Z AND ANOTHER PUSHING NORTH FROM 06 TO 12Z. I THINK ALL THESE FACTORS COMBINED IN SOUTHEAST KANSAS JUSTIFY AT LEAST SLIGHT CHANCE POPS. TOMORROW WE LOOK TO BE ON THE WESTERN FRINGES OF ALL THE ACTION. GFS HAS BEEN VERY STEADY IN KEEPING THE MOISTURE AND INSTABILITY ACROSS OUR THREE EASTERN TIER COUNTIES AND FURTHER EAST. WITH A DRYLINE EXPECTED TO BE IN THE AREA AND MOVING EAST IN RESPONSE TO A SHORTWAVE KICKING OUT OF THE ROCKIES AND TRACKING TO THE NORTHEAST. OUR COUNTIES IN SOUTHEAST KANSAS MAY BE WHERE STORMS INITIATE BEFORE MOVING EAST AS WELL. AS SUCH, I KEPT THE POPS/ THUNDERSTORM CHANCES FROM PREVIOUS FORECAST AS THIS ALL LOOKED PRETTY GOOD. FORECAST CONFIDENCE FOR THIS PERIOD IS HIGH. THE SECOND ITEM OF INTEREST FOR THIS TIME FRAME IS STRONG WINDS FROM ABOUT I-135 WESTWARD. NAM APPEARS TO BE SEVERELY UNDERESTIMATING WINDS. AS SUCH LEANED TOWARD THE GFS AND ADJUSTED THESE WINDS HIGHER STILL. RIGHT NOW AM THINK SUSTAINED WINDS OF AROUND 30 MPH WITH GUSTS UPWARDS OF 40 MPH. THIS MEETS ADVISORY CRITERIA. A TIGHT PRESSURE GRADIENT, STRONG WINDS ALOFT AND GOOD MIXING OF THOSE WINDS TO THE SURFACE POINT TO THE STRONG WINDS. WILL GO AHEAD AND HOIST A WIND ADVISORY FROM 18Z SUNDAY TO 00Z MONDAY FOR THIS. FORECAST CONFIDENCE FOR THIS PERIOD IS HIGH. THE HIGH WINDS... WARM TEMPERATURES AND PROLONGED DRY CONDITIONS SHOULD MAKE FOR EXTREME FIRE DANGER ACROSS ALL OF THE FORECAST AREA SUNDAY AFTERNOON. MONDAY THROUGH TUESDAY: COOLER AIRMASS WILL SETTLE IN OVER THE AREA IN THE WAKE OF THE SHORTWAVE. HIGH TEMPERATURES SHOULD BE NEAR NORMAL (LOW TO MID 50S) BOTH DAYS WITH LOWS A BIT BELOW NORMAL (IN THE MID TO UPPER 20S) TUESDAY MORNING.FORECAST CONFIDENCE FOR THIS PERIOD IS MEDIUM. WEDNESDAY THROUGH SATURDAY MORNING: NEXT SYSTEM CURRENTLY LOOKS TO COME THROUGH THURSDAY. WARMER TEMPERATURES CAN BE EXPECTED AHEAD OF THE SYSTEM ON WEDNESDAY AND COOL DOWN TO FOLLOW ON THURSDAY AND FRIDAY. CONFIDENCE FOR THIS PERIOD IS LOW AS THERE IS NOT A LOT OF RUN TO RUN CONSISTENCY IN THE THURSDAY SYSTEM. BOWMAN && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 46 75 37 51 / 10 10 10 10 HUTCHINSON 41 71 36 49 / 10 10 10 10 NEWTON 44 73 37 49 / 10 10 10 10 ELDORADO 46 76 38 50 / 10 10 10 10 WINFIELD-KWLD 50 76 39 53 / 10 10 10 10 RUSSELL 36 67 31 45 / 10 5 10 10 GREAT BEND 37 67 33 48 / 10 5 10 10 SALINA 42 68 34 45 / 10 10 10 10 MCPHERSON 42 70 35 48 / 10 10 10 10 COFFEYVILLE 52 79 42 54 / 20 30 10 10 CHANUTE 51 77 41 50 / 20 30 10 10 IOLA 50 76 41 49 / 20 30 20 10 PARSONS-KPPF 52 78 41 52 / 20 30 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON SUNDAY TO 6 PM SUNDAY FOR KSZ032-033- 047>051-067-068-082-083-091-092. &&
Hazardous weather outlook, Mar 11, 12:40 PM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1240 PM CST SAT MAR 11 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-121230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1240 PM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A THUNDERSTORM OR TWO MAY DEVELOP ACROSS EXTREME SOUTHEAST KANSAS AFTER 2 PM. IF THESE STORMS DO DEVELOP THEY WILL HAVE THE POTENTIAL OF PRODUCING LARGE HAIL AND DAMAGING WINDS. WILDFIRE DANGER WILL BE VERY HIGH TODAY IN SOUTH CENTRAL KANSAS AS A RESULT OF WARMER THAN NORMAL TEMPERATURES AND LOW AFTERNOON HUMIDITIES. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT IN MUCH OF CENTRAL AND SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WILDFIRE DANGER WILL BE EXTREME IN SOUTH CENTRAL AND SOUTHEASTERN KANSAS ON SUNDAY...RESULTING FROM WELL ABOVE NORMAL TEMPERATURES...STRONG SOUTHWESTERLY WINDS...AND LOW HUMIDITIES. ON SUNDAY...THERE WILL BE CHANCE OF THUNDERSTORMS FOR SOUTHEASTERN KANSAS...MAINLY ALONG AND EAST OF A YATES CENTER TO SEDAN LINE. THIS WILL BE PRIMARILY DURING THE AFTERNOON HOURS AS A DRYLINE MOVES EASTWARD THROUGH THE AREA. THESE STORMS MAY BE SEVERE. STAY TUNED FOR LATER FORECASTS AND OUTLOOKS REGARDING DETAILS AND ANY CHANGES IN EXPECTATIONS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/CARUSO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.